Alert archive / West Virginia / Wind Chill Advisories in 2007
Wind Chill Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 14, 2007, 9:11 PM EST. It took effect at Feb 15, 2007, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 9:11 PM EST (02:11 UTC)
- In effect from
- Feb 15, 2007, 1:00 AM EST
- Expired
- Feb 15, 2007, 7:46 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 150211 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 911 PM EST WED FEB 14 2007 WVZ046-047-151015- /O.NEW.KRLX.WC.Y.0004.070215T0600Z-070215T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 911 PM EST WED FEB 14 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY. STIFF NORTHWEST WINDS OF 10 TO 20 MPH OVERNIGHT WILL COMBINE WITH TEMPERATURES DROPPING INTO THE SINGLE DIGITS TO CREATE WIND CHILLS FROM -10 AROUND 2500 FEET...WITH ACTUAL LOWS OF 5 TO 10 ABOVE...TO -20 ABOVE 4000 FEET...WITH ACTUAL LOWS OF ZERO TO FIVE BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TRM
2 follow-up statements
000 WWUS41 KRLX 150904 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 404 AM EST THU FEB 15 2007 WVZ046-047-151500- /O.CON.KRLX.WC.Y.0004.000000T0000Z-070215T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 404 AM EST THU FEB 15 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. NORTHWEST WINDS OF 5 TO 15 MPH EARLY THIS MORNING WILL COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS TO CREATE WIND CHILLS OF ZERO TO 10 BELOW IN THE LOWER ELEVATIONS...TO 10 BELOW TO 20 BELOW IN THE HIGHER ELEVATIONS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 151246 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 746 AM EST THU FEB 15 2007 WVZ046-047-151400- /O.CAN.KRLX.WC.Y.0004.000000T0000Z-070215T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 746 AM EST THU FEB 15 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND CHILL ADVISORY. ALTHOUGH TEMPERATURES OVER THE AREA EARLY THIS MORNING ARE IN THE SINGLE DIGITS...WINDS HAVE DIMINISHED SO THAT MOST WIND CHILLS RANGE BETWEEN MINUS 5 DEGREES AND 5 DEGREES ABOVE ZERO. THUS...THE WIND CHILL ADVISORY UNTIL 10 AM HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 6:58 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 14, 6:58 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 658 PM EST WED FEB 14 2007 .AVIATION /00Z-24Z/... SNOW SHOWERS IN THE MOUNTAINS WILL GRADUALLY DIMINISH OVERNIGHT...ESPECIALLY AFTER MIDNIGHT. OTHERWISE CLOUDS AND FLURRIES WILL PERSIST THROUGHOUT THE AREA THROUGH THE BALANCE OF THE FORECAST PERIOD IN A NW FLOW OF ARCTIC AIR. CONDITIONS WILL VARY BETWEEN MVFR AND VFR LOWLAND SITES AND BE MOSTLY MVFR WITH OCCASIONAL IFR CONDITIONS IN SNOW SHOWERS IN THE MOUNTAINS OVERNIGHT. CONDITIONS THURSDAY WILL IMPROVE TO VFR FOR MUCH OF THE AFTERNOON ALTHOUGH MVFR CLOUDS AROUND 2500 FEET MAY PERSIST IN THE MOUNTAINS. && .PREV DISCUSSION... /ISSUED 308 PM EST WED FEB 14 2007/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MODELS IN GOOD AGREEMENT ON A PREVAILING ARCTIC NORTHWEST FLOW PATTERN OFF THE GREAT LAKES. LOW LEVEL MOISTURE WILL PERSIST THROUGH THURSDAY...GIVING LOTS OF CLOUDS...BUT WITH SOME BREAKS IN CLOUDS FROM TIME TO TIME IN THE LOWLANDS. HOWEVER...MOISTURE IS FAIRLY SHALLOW...MAINLY 850MB AND BELOW...SO THAT LOOKING FOR MOSTLY FLURRIES LOWLANDS AND ONLY LIGHT ACCUMULATIONS OF SNOW IN THE MOUNTAINS. GOING WITH 1 TO 3 INCHES IN THE MOUNTAINS TONIGHT...LESS ON THURSDAY AS MOISTURE SHALLOWS EVEN MORE. TEMP GUIDANCE AMONG THE MODELS VERY CLOSE AND FOLLOWED. NOT EXPECTING TEMPS TO DROP LIKE A ROCK TONIGHT CONSIDERING THE CLOUDS AND WIND. NO ADVISORIES FOR SNOW OR WIND...THOUGH HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS WILL SEE SOME. NORTHWEST FLOW AND MOISTURE IN PLACE WILL BE THE MAIN WEATHER MAKER THURSDAY THROUGH FRIDAY NIGHT...IN THE FORM OF UPSLOPE SNOW SHOWERS OVER THE EASTERN MOUNTAINS. 85H THERMAL BAROCLINIC ZONE WILL ALSO BE IN PLACE TO HELP PROVIDE WEAK FORCING OVER THE MOUNTAINS. LATEST GFS HOLDING LIGHT QPF OVER THE EASTERN HALF OF THE CWA THURSDAY AND TO A LESSER EXTENT ON FRIDAY. THIS IS REASONABLE...GIVEN THE CURRENT WINTRY SYNOPTIC PATTERN THAT PREVAIL OVER THE NORTHEASTERN UNITED STATES. 5H TROUGH TO SWING THROUGH THURSDAY NIGHT AND FRIDAY AND WEAK FORCING FROM THIS FEATURE WILL ALSO HAVE A HAND IN PRODUCING PRECIPITATION. LOOKING AT THE MODELS...THEY CONTINUE TO SHOW THAT THE NAM IS RUNNING A FEW HOURS BEHIND THE WAVE PROGRESSION AS SHOWN BY THE AVN. PREFER THE AVN. FOR TEMPS...GENERALLY FOLLOWED GUIDANCE WITH A SLIGHT PREFERENCE TOWARD COOLER TEMPS. PREV DISCUSSION... /ISSUED 221 PM EST WED FEB 14 2007/ LONG TERM /SATURDAY THROUGH WEDNESDAY/... CLIPPER SYSTEM STILL ON TRACK TO CROSS SATURDAY AND SATURDAY NIGHT. MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM...ALTHOUGH SOME TIMING ISSUES REMAIN. DID BUMP UP POPS TO LIKELY RANGE FOR SATURDAY THOUGH AS CONFIDENCE IN EVENT IS INCREASING. AM A LITTLE LEERY ABOUT THE ADVERTISED ABUNDANT MOISTURE THOUGH...WITH ITS NORTHWESTERN SOURCE. STILL...TRACK/MOISTURE DOES LOOK SIMILAR TO CLIPPER EVENT LAST WEEK...WHICH EASILY REACHED ADVISORY LEVELS. FOR NOW...GOING WITH A GENERAL 1 TO 3 INCHES IN THE GRIDS...BUT MAY NEED TO REEVALUATE THIS AS TIME GOES ON. WEAKER SECONDARY SHORTWAVE WILL CROSS ON SUNDAY...WITH THE LAST BIG COLD PUSH FOR A WHILE. SHOULD HAVE NO PROBLEM SQUEEZING OUT MORE SCATTERED SNOW SHOWERS...AS H850 TEMPS PLUNGE BACK DOWN TO AROUND -15C. ANY ACCUMULATION WILL BE LIGHTER AND SPOTTIER THOUGH. THE PASSAGE OF THIS WAVE WILL SIGNAL A SHIFT IN THE PATTERN...AS A FLATTENING MIDWEST TROUGH MOVES OUR WAY AND CAUSES OUR MIDLEVEL FLOW TO GO ZONAL. THUS...AFTER A STILL CHILLY MONDAY...A RETURN TO MORE SEASONABLE TEMPERATURES IS INDICATED FOR THE MIDDLE OF NEXT WEEK. MONDAY WILL BE A DRY DAY WITH SURFACE HIGH PASSING THROUGH. NEXT...A WEAK WARM FRONT MAY SCRAPE OUR WESTERN COUNTIES MONDAY NIGHT OR TUESDAY WITH SOME LIGHT PRECIP...KEPT POPS AT SLIGHT CHANCE HERE. WEAK COOL FRONT ON THE HPC MAPS FOR WEDNESDAY...KEPT THE SUGGESTED CHANCE POPS. PREV DISCUSSION... /ISSUED 104 PM EST WED FEB 14 2007/ AVIATION /18Z-18Z/... GENERAL MVFR 2000-3000 FOOT CEILINGS ENTIRE AREA THROUGH 18Z THURSDAY...GUSTY NORTHWEST WINDS THIS AFTERNOON DIMINISHING BY 03Z TONIGHT. FOR THIS AFTERNOON...OCCASIONAL SNOW SHOWERS...LOWERING VSBY TO MVFR LOWLANDS...IFR IN MOUNTAINS. AFTER 00Z VSBY GENERALLY VFR LOWLANDS AND BRIEFLY MVFR SNOW SHOWERS MOUNTAINS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...TRM
Hazardous weather outlook, Feb 14, 5:39 AM EST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 539 AM EST WED FEB 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-151045- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 539 AM EST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT COLD ARCTIC IS MOVING BACK INTO THE REGION THIS MORNING...TURNING ANY LINGERING RAIN SHOWERS OVER TO SNOW SHOWERS. WITH THE GROUND WET AND THE TEMPERATURES DROPPING VERY QUICKLY...TRAVEL COULD BE DIFFICULT THIS MORNING...AS BLACK ICE IS DEVELOPING. CONDITIONS SHOULD IMPROVE LATER THIS MORNING ONCE THE SUN RISES AND HELPS THE ICY ROAD WAYS TO MELT AND DRY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CLIPPER LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE OHIO VALLEY ON SATURDAY AND SATURDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE SEVERAL INCHES OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in West Virginia, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.